# SDR CA071010005

- Difficulty date: August 28, 2007
- Submitted: January 21, 2008
- Operation: General aviation
- Make and model: Bell 204-B
- Aircraft time: 21,593 hours
- Engine: Lyc T5311B
- System (JASC): 6210 · Main Rotor Blades
- Part: Blade
- Part number: 204011250001
- Part serial: A13076
- Condition: Cracked
- Location: Main Rotor
- Part time: 1,851 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

(CAN) ON TUESDAY THE 28TH OF AUGUST 2007, AT APPROX 19:00, LANDED AT THE STAGING AREA. THE PILOT COMMENTED THAT THERE WAS A VIOLENT LATERAL VIBRATION. AT THIS TIME THE TRANSMISSION WAS OBSERVED SHAKING EXCESSIVELY AND IT WAS DECIDED TO SHUT THE AIRCRAFT DOWN WHERE IT SAT. AS THE MAIN ROTOR BLADES SPOOLED DOWN THE PILOT OBSERVED A LARGE CRACK IN ONE OF THE BLADES. FURTHER INSPECTION REVEALED A CRACK THROUGH THE ENTIRE THICKNESS OF THE BLADE. BOTH THE TOP AND BOTTOM SKIN ARE BROKEN. THE CRACK/BREAK IS LOCATED 98 INCHES FROM THE ROOT OF THE BLADE AND RUNS FROM THE T/E TO 6 INCHES FROM THE L/E (ASCENDING, THE LEADING EDGE SPAR). AT THE START OF THE CRACK (THE TRAILING EDGE) THE SKIN HAS SPREAD APPROXIMATELY .1250 INCH. I INSPECTED THE CRACK WITH A 10X MAGNIFYING GLASS AND FOUND NO SIGN OF WEAR, CORROSION OR SIGN OF EARLIER DAMAGE. (TC NR 20071010005)
